Funnel Cloud, Vermilion
- When
- June 12, 11:00 AM CST
- Where
- Vermilion County, 1.38 mi N of Esther
- Reported by
- Public
- Coordinates
- 29.870, -92.180
A picture of a funnel cloud was received from near Mouton.
Unsettled weather produced a funnel cloud and a waterspout during the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Unsettled weather produced a funnel cloud and a waterspout during the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 9:29 AM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1029 AM CDT SUN JUN 12 2016 .UPDATE... Storms over the cntrl Tx cst movg ne and into se Tx and srn La this am. Storms to spread into cntrl La ovr the nxt svrl hrs. Highs in the upr 80s to nr 90. Current zones are handling fcst. && .PREV DISCUSSION... /issued 645 AM CDT SUN JUN 12 2016/ DISCUSSION... For the 12Z taf issuance. AVIATION... Patchy mvfr this morning which is expected to lift by 15z. Otherwise...expect just few showers popping up this morning with sea breeze activity expected once again in the afternoon. Used vcts to describe the spareness of the activity at least this morning. Light to moderate southerly winds can be expected away from convection. DISCUSSION... Wx map shows Bermuda high dominating most of the Gulf, Southern and Southeast U.S. High pressure aloft dominates the Gulf, with our area on the northern side of this ridge. Radar only showing a few SHRA, much less than the last 2 mornings. Temps this morning a bit warmer, upper 70s to near 80 along the I-10 corridor, with dewpts not far behind. With the minor weaknesses aloft, along with general instability, scattered showers and thunderstorms will gradually increase later this morning across the coastal waters. With the seabreeze, this activity will move inland and diminish by sunset. This will continue through Tuesday. Thus, pops of 30-50% for the daytime hours, diminishing to less than 20% after sunset. By Wednesday, may see a brief break as slightly drier air aloft moves across the region in response to an upper level disturbance moving across the SE U.S. By the weekend, a return to isolated to scattered shower and thunderstorm activity is anticipated. DML MARINE... S winds 5-10 kts and seas 1-2 ft will prevail this weekend into early next week. S winds of 10-15 kts and seas 2-3 ft expected by Tuesday through Thursday night due to the tightening pressure gradient across TX/LA and the Western Gulf of Mexico. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 74 90 74 / 40 20 50 20 LCH 89 76 89 77 / 40 20 50 20 LFT 90 75 90 75 / 40 20 50 20 BPT 89 76 89 77 / 40 20 50 20 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 AM CDT SUN JUN 12 2016 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 315 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA PEAKING DURING THE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY. DIMINISHED CHANCES OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS DRIER AIR ALOFT MOVES THROUGH THE REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN FOR FRIDAY AND THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-131100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 315 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY. DIMINISHED CHANCES OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS DRIER AIR ALOFT MOVES THROUGH THE REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN FOR FRIDAY AND THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Lake Charles radar (KLCH), 104 km away, was scanning. The volume nearest the first event began at 17:00 UTC.
1 funnel cloud, 1 tornado. Local standard time, as filed.
A picture of a funnel cloud was received from near Mouton.
A Weather Ready Nation Ambassador relayed a photo of a waterspout over Lake Palourde.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyThe tornado archive for Louisiana, 2016Warnings in Louisiana, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644630, 644777.